MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION OPTICROSS? HD; CATHETER, ULTRASOUND, INTRAVASCULAR

BOSTON SCIENTIFIC CORPORATION OPTICROSS? HD; CATHETER, ULTRASOUND, INTRAVASCULAR
Model Number H74939352040
Medical Device Problem Codes Off-Label Use (1494); Material Twisted/Bent (2981); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/13/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that catheter issue occurred.The 90% stenosed target lesion was located in the anterior tibial artery.The opticross imaging catheter was selected for ultrasound examination of the target lesion.During the procedure, the intravascular ultrasound catheter twisted upon itself.However, the device was successfully retrieved.The patient was admitted to the hospital beyond the standard of care.
 
Additional Manufacturer Narrative
D4: lot number: updated.G4: premarket / 510(k) #: k173284, k213593.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The device was returned for analysis.Visual and microscope inspections revealed that the sheath was kinked and detached, the drive shaft and coaxial cable were broken, the imaging window and drive cable were twisted, and the imaging window was torn.Microscope inspection also revealed that the guidewire exit port was lifted, but the distal section of the tip was in good condition.G4: premarket / 510(k) # - k173284, k213593.
 
Event or Problem Description

Brand Name
OPTICROSS? HD
Common Device Name
CATHETER, ULTRASOUND, INTRAVASCULAR
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
mark mischke
4100 hamline ave n
arden hills, MN 55112
7634941632
MDR Report Key21353186
Report Number2124215-2025-05695
Device Sequence Number15723122
Product Code OBJ
UDI-Device Identifier08714729960737
UDI-Public(01)08714729960737(17)251104(10)35211509
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K173284
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/04/2025
Device Model NumberH74939352040
Device Catalogue NumberH74939352040
Device Lot Number0035211509
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/13/2025
Supplement Date Received by Manufacturer02/13/2025
04/08/2025
Initial Report FDA Received Date02/11/2025
Supplement Report FDA Received Date03/10/2025
05/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/04/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age73 YR
Patient SexMale